Skip to Content

Has anyone experienced weight gain on Vilazodone?

Responses (2)

Anonymous 26 Mar 2013

Hello BWL. Yes, likely it is.Most antidepressants tend to put on the pounds. In clinical studies 2 to 3% of users of Vilazodone, experienced an increase in appetite. Regards pledge

BWL 26 Mar 2013

Ugh... I was told by my doctor that was the big thing about this one... no weight gain.
Thank you.

RonMan 27 Mar 2013

BWL,

This is a tough one. 3-5% of people gain weight, but 4-6% get anorexia. Viibryd, valazodone, is not considered to cause weight gain.

There is anecdotal evidence that some people gain weight. In most people major depression causes a loss of appetite. Getting back your mo-jo also means getting back your appetite. I suspect, but have not done the extensive research yet, that this rebound effect is causing the weight gain.

Could I be wrong, yes; however, many people have reported that their doctors have said there should be no weight gain. The four studies I looked at showed no weight gain (n = ~4,000, but, as with all drugs, your milage may vary.

I hope this helps a little.

RonMan

BWL 27 Mar 2013

I guess I'm worried because I am an emotional eater... hopefully once these meds take over my emotions, I won't feel the urge to eat all the time. Thanks for the input

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions